Alert archive / Maine / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 5, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 10, 2001, 2:52 PM EDT for Kennebec County, Maine. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 10, 2001, 2:52 PM EDT (18:52 UTC)
- Expired
- Jun 10, 2001, 3:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kennebec County, ME
The radar
The Portland,ME radar (KGYX), 66 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 6.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 101852 SVRGYX MEC011-101915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 252 PM EDT SUN JUN 10 2001 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL KENNEBEC COUNTY IN SOUTH CENTRAL MAINE THIS INCLUDES THE CITY OF AUGUSTA * UNTIL 315 PM EDT * AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER AUGUSTA...OR ABOUT 2 MILES NORTHWEST OF AUGUSTA...MOVING SOUTHEAST AT 35 MPH. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. LAT...LON 4441 6995 4428 6978 4434 6959 4450 6976
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:58 PM EDT, 54 minutes earlier.
Area forecast discussion, Jun 10, 1:58 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 158 PM EDT SUN JUN 10 2001 SCT SHWRS/TSTMS ACRS MOST OF FA. A FEW HAVE POPPED UP AND DROPPED SM HAIL BUT QUICKLY SETTLED DOWN. THIS ACTVTY WL CONT INTO THE EVE AS A WK S/W DROPS SE ALNG THE E SIDE OF THE RIDGE. MOST OF THE TSTM ACTVTY HAS BEEN ALNG THE INVOF THE CDFNT. HI PRES BUILDS IN FOR LTR TNGT AND ERY MON BUT THAT TIGHT VORT MAX IN THE GTLAKES WL BRING MORE WIDESPRD SHWRS FOR LTR MON INTO MON NGT. MODLS ARE CONVERGING ON TIMING SOLN BUT THE AVN STILL THE FASTEST AND ETA HAS SPEEDED UP. WL BOOST POPS FOR WRN SXNS TO LKLY AND INTRODUCE A CHC BY EVE ELSW. MARINE WNDS WL FLIRT WTH SCA DURG MON AFTN AS GRADIENT TITENS. .GYX...NIL TEB
Nearby
Severe Thunderstorm Warnings in Maine, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.